MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 ATTUNE EM TIBIAL DIST UPROD; ATTUNE INSTRUMENTS : ALIGNMENT DEVICES

DEPUY IRELAND - 3015516266 ATTUNE EM TIBIAL DIST UPROD; ATTUNE INSTRUMENTS : ALIGNMENT DEVICES
Catalog Number 254400003
Medical Device Problem Codes Device-Device Incompatibility (2919); Mechanical Jam (2983); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The up rod would not slide onto the ankle clamp correctly.It scratched the metal and felt very tight, getting stuck at the very distal end of the ankle clamp.Scratches appeared on the inner metal work of the up rod.There was a five minute surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary according to the information received, ¿the up rod would not slide onto the ankle clamp correctly.It scratched the metal and felt very tight, getting stuck at the very distal end of the ankle clamp.Scratches appeared on the inner metal work of the up rod.Please see images.¿ the product was not returned to medtech orthopaedics; however, photos were provided for review.See attachment ¿(b)(4) - damaged new attune instrument¿.Review of the photographic evidence revealed that the inertial surface of the attune em tibial dist uprod presents signs of scratching.However, no evidence was provided to indicate that the instrument was jammed; additionally, functionality issues cannot be assessed through photo investigation.The observed condition of the device was consistent with a random component failure, potentially caused by exposure to unintended forces such as heavy usage or misaligned assembly/disassembly with its mating instrument.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the attune em tibial dist uprod would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE EM TIBIAL DIST UPROD
Common Device Name
ATTUNE INSTRUMENTS : ALIGNMENT DEVICES
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22386405
Report Number1818910-2025-11206
Device Sequence Number15623353
Product Code LXH
UDI-Device Identifier10603295129752
UDI-Public(01)10603295129752(10)PG344929
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254400003
Device Lot NumberPG344929
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer09/12/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown